©2002 Donald Kahn
 
   
     
   
   
   
University of Minnesota
School of Mathematics

 

Richard McGehee

Publications

 


 

Journal Articles

Richard McGehee, A stable manifold theorem for degenerate fixed points with applications to celestial mechanics, J. Differential Equations 14 (1973), 70-88. doi: 10.1016/0022-0396(73)90077-6

Richard McGehee & Kenneth Meyer, Homoclinic points of area-preserving diffeomorphisms, Amer. J. Math. 96 (1974), 409-421. doi: 10.2307/2373550

Richard McGehee, Triple collision in the collinear three-body problem, Inventiones Math. 27 (1974), 191-227. doi: 10.1007/BF01390175

R. A. Armstrong & R. McGehee, Coexistence of two competitors on one resource, J. Theor. Biol. 56 (1976), 449-502.

Robert A. Armstrong & Richard McGehee, Coexistence of species competing for shared resources, Theor. Pop. Biol. 9 (1976), 317-328.

Richard McGehee & Robert A. Armstrong, Some mathematical problems concerning the ecological principle of competitive exclusion, J. Differential Equations 23 (1977), 30-52. doi: 10.1016/0022-0396(77)90135-8

Robert W. Easton & Richard McGehee, Homoclinic Phenomena for Orbits Doubly Asymptotic to an Invariant Three Sphere, Indiana U. Math. J. 28 (1979), 211-240. doi: 10.1512/iumj.1979.28.28015

Robert A. Armstrong & Richard McGehee, Competitive Exclusion, The American Naturalist 15 (1980), 151-170. doi: 10.1086/283553

Richard McGehee, Double collisions for a classical particle system with nongravitational interaction, Comment. Math. Helvetici 56 (1981), 524-557. doi: 10.5169/seals-43257

D. G. Aronson, M. A. Chory, G. R. Hall, & R. P. McGehee, Bifurcations from an invariant circle for two-parameter families of maps of the plane: A computer-assisted study, Comm. Math. Phys. 83 (1982), 304-354. doi:10.1007/BF01213607

D.G. Aronson, R.P. McGehee, I.G. Kevrekidis & R. Aris, Entrainment regions for periodically forced oscillators, Phys. Rev. A 33 (1986) 2190-2192. doi: 10.1103/PhysRevA.33

Richard McGehee, Von Zeipel's theorem on singularities in celestial mechanics, Expositiones Mathematicae 4 (1986), 335-345.

Richard McGehee, Charles C. Conley 1933-1984, Ergodic Theory and Dynamical Systems 8* (1988), 1-7. doi: 10.1017/S0143385700009287

Richard McGehee, Attractors for closed relations on compact Hausdorff spaces, Indiana U. Math. J. 41 (1992) , 1165-1209. doi: 10.1512/iumj.1992.41.41058

Richard P. McGehee & Bruce B. Peckham, Resonance surfaces for forced oscillators, Experimental Math. 3 (1994), 223-244. doi: 10.1080/10586458.1994.10504292

Richard McGehee & Evelyn Sander, A new proof of the stable manifold theorem, Z. angew. Math. Phys. 47 (1996), 497-513. doi: https://doi.org/10.1007/BF00914867

Richard P. McGehee & Bruce B. Peckham, Arnold flames and resonance surface folds, International Journal of Bifurcation and Chaos 6 (1996), 315-336. doi:10.1142/S0218127496000072

R. P. McGehee & T. Wiandt, Conley Decomposition for Closed Relations, Journal of Difference Equations and Applications 12 (2006), 1-47. doi:10.1080/00207210500171620

Richard McGehee & Clarence Lehman, A Paleoclimate Model of Ice-Albedo Feedback Forced by Variations in Earth’s Orbit, SIAM J. Applied Dynamical Systems 11 (2012), 684-707. doi: 10.1137/10079879X

Jim Walsh & Richard McGehee, Modeling Climate Dynamically, The College Mathematics Journal 44 (5) (2013), 350-364. doi: 10.4169/college.math.j.44.5.350

Richard P. McGehee and Esther Widiasih, Classification of critical sets and their images for quadratic maps of the plane, SIAM Journal on Applied Dynamical Systems 13 (1) (2014), 518-536. doi: 10.1137/120871286

Chia-Hsing Nien, Bruce B. Peckham, & Richard P. McGehee, Classification of critical sets and their images for quadratic maps of the plane, Journal of Difference Equations and Applications 22 (5) (2016), 637-655. doi: 10.1080/10236198.2015.1127360

James Walsh, Esther Widiasih, Jonathan Hahn, & Richard McGehee, Periodic orbits for a discontinuous vector field arising from a conceptual model of glacial cycles, Nonlinearity 29 (6) (2016), 1843-1864. doi: 10.1088/0951-7715/29/6/1843

Anna M. Barry, Esther Widiasih, & Richard McGehee, Nonsmooth frameworks for an extended Budyko model, Discrete & Continuous Dynamical Systems Series B 22 (2017), 2447-2463. doi: 10.3934/dcdsb.2017125

Alice Nadeau and Richard McGehee, A simple formula for a planet’s mean annual insolation by latitude, Icarus 291 (2017), 46-50. doi: 10.1016/j.icarus.2017.01.040

 
Articles in Conference Proceedings

R. McGehee, Parabolic orbits in the three-body problem, Dynamical Systems (M. M. Peixoto, ed.), Academic Press, New York, 1973, pp. 249-254.

R. McGehee, The stable manifold theorem via an isolating block, Symposium on Ordinary Differential Equations (W. Harris & Y. Sibuya, eds.), Lecture Notes in Mathematics 312, Springer-Verlag, Berlin, 1973, pp. 135-144.

R. McGehee, Triple collision in Newtonian gravitational systems, Dynamical Systems, Theory and Applications (J. Moser, ed.), Lecture Notes in Physics 38, Springer-Verlag, Berlin, 1975, pp. 550-572.

J. Mather & R. McGehee, Solutions of the collinear four-body problem which become unbounded in finite time, Dynamical Systems, Theory and Applications (J. Moser, ed.), Lecture Notes in Physics 38, Springer-Verlag, Berlin, 1975, pp. 573-597.

R. McGehee, Singularities in classical celestial mechanics, Proceedings of the International Congress of Mathematicians Helsinki 1978, pp. 827-834.

D. G. Aronson, M. A. Chory, G. R. Hall, & R. P. McGehee, A discrete dynamical system with subtly wild behavior, New Approaches to Nonlinear Problems in Dynamics (P. Holmes, ed.), SIAM, 1980, pp. 339-359.

D. G. Aronson, M. A. Chory, G. R. Hall, & R. P. McGehee, Resonance phenomena for two parameter families of maps of the plane: uniqueness and nonuniqueness of rotation numbers, Nonlinear Dynamics and Turbulence (Barenblatt, Iooss, & Joseph, ed.), Pitman, Boston, 1983, pp. 35-47.

R. McGehee, A Note on the Moser-Hald Variation of Newton's Method, Analysis, et cetera: Research Papers Published in Honor of Jurgen Moser's 60th Birthday (P. Rabinowitz & E. Zehnder, eds.), Academic Press, Boston, 1990, pp. 495-499.

R. McGehee & B. Peckham, Determining the Global Topology of Resonance Surfaces for Periodically Forced Oscillator Families, Proceedings of the Workshop on Normal Forms and Homoclinic Chaos, Fields Institute Communications 4, AMS, 1995, pp. 233-251.

 
Books Edited

M. R. Herman, R. McGehee, J. Moser, & E. Zehnder, Charles Conley Memorial Volume, Cambridge University Press, Cambridge, 1988.

R. McGehee & K. Meyer, Twist Mappings and their Applications, The IMA Volumes in Mathematics and its Applications 44, Springer-Verlag, Berlin, 1992.

 
Unpublished Reports

R. McGehee, A nonsingular list structure for multiprocessor systems, CPT Research Report No. 0482 (1984).

J. Guckenheimer & R. McGehee, A proof of the Mandelbrot N-squared conjecture, Institut Mittag-Leffler Report No. 15 (1984).

R. McGehee, Some Metric Properties of Attractors with Applications to Computer Simulations of Dynamical Systems, October 1988.

R. McGehee, Carbon Negativity Estimates for Grassland Biomass, February 16, 2007.

R. McGehee & E. Widiasih, A simplification of Budyko's ice-albedo feedback model, March 2012.

 

Last update: May 26, 2018 ©2018 Richard McGehee